Finite basis for analytic strong n-gaps


We identify the finite list of minimal analytic n-gaps which are not weakly countably separated, and we prove that every analytic n-gap which is not countably separated contains a gap from our finite list

This is a preview of subscription content, access via your institution.


  1. [1]

    A. Avilés, S. Todorcevic: Multiple gaps, Fundamenta Mathematicae 213 (2011), 15–42.

    Article  MATH  MathSciNet  Google Scholar 

  2. [2]

    K. R. Milliken: A partition theorem for the infinite subsets of a tree, Trans. Am. Math. Soc. 263 (1981), 137–148.

    Article  MATH  MathSciNet  Google Scholar 

  3. [3]

    S. Todorcevic: Analytic gaps, Fundamenta Mathematicae 150 (1996), 55–66.

    MATH  MathSciNet  Google Scholar 

  4. [4]

    S. Todorcevic: Introduction to Ramsey Spaces, Annals of Mathematics Studies, No. 174, Princeton University Press 2010.

    Google Scholar 

Download references

Author information



Corresponding author

Correspondence to Antonio Avilées.

Additional information

A. Avilés was supported by MEC and FEDER (Project MTM2008-05396), Fundación Séneca (Project 08848/PI/08), Ramón y Cajal contract (RYC-2008-02051) and an FP7-PEOPLE-ERG-2008 action.

S. Todorcevic was supported by grants from NSERC and CNRS

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Avilées, A., Todorcevic, S. Finite basis for analytic strong n-gaps. Combinatorica 33, 375–393 (2013).

Download citation

Mathematics Subject Classification (2010)

  • 05D10
  • 03E15
  • 03E99